Request Legal Help Now - Free

LAWSUITS NEWS & LEGAL INFORMATION

Continuing Parade of Plaintiffs Allege Nexium Fracture Risk

. By
Los Angeles, CAAn oft-prescribed medication to treat acid reflux, more commonly known as heartburn, has raised the ire of health advocates and agencies alike over the potential for Nexium fracture risk. Nexium, manufactured by AstraZeneca, is among a collection of drugs classed as proton pump inhibitors (PPIs). A number of Nexium lawsuits have been filed under multi-district litigation, and North American health agencies have put the class under watch.

To that end, the Pediatric Advisory Committee, working under the auspices of the US Food and Drug Administration (FDA), met on March 14 of this year and determined that “observational studies suggest that proton pump inhibitor therapy may be associated with an increased risk for osteoporosis-related fractures of the hip, wrist, or spine in patients who received multiple daily doses and long-term PPI therapy.”

Health Canada, the FDA counterpart governing drugs and medicinal issues north of the border, weighed in on PPI side effects in similar fashion. According to Marketwire (4/4/13), the Canadian health authority is concerned over the potential for a small increased risk for fractures of the hip, wrist or spine related to osteoporosis.

While various other issues could be at play and further enhance the risk, Health Canada nonetheless noted that patients who received multiple daily doses of PPI medications such as Nexium, and continued with such therapy for a year or longer, presented with an increased risk for Nexium hip fracture and other fractures.

Health Canada mandated a label update for all manufacturers of PPI medications, including Nexium, over Nexium side effects.

A continuing problem related to proton pump inhibitor side effects is the fact that for many sufferers of acid reflux and heartburn, the latter is a continuing problem beyond control through diet and exercise. Thus, the difficulty in giving up PPI therapy within a year when the condition continues to be a problem for the patient.

Some doctors, according to various reports, have prescribed PPIs for longer than a year, thereby increasing the Nexium fracture risk for their patients.

As for patients, many having experienced Nexium side effects allege they had no idea as to the potential for PPI side effects associated with the medication they were prescribed for acid reflux and heartburn.

To that end, 42 lawsuits have been filed as of March 5, 2013, as part of the MDL consolidation by the US Judicial Panel on Multi-District Litigation (US District Court, Central District of California, MDL 2404).

Akin to that court action is the massive product liability lawsuit filed in California Southern District Court at the end of last year (12/31/12), alleging fractures and bone problems stemming from their use of Nexium. No fewer than 512 plaintiffs involved in the action allege bone problems associated with Nexium fracture risk (case no. 3:2012cv03083).

READ ABOUT NEXIUM USE AND INCREASED RISK FOR FRACTURE LAWSUITS

Nexium Use and Increased Risk for Fracture Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Nexium Use and Increased Risk for Fracture claim at no cost or obligation.

READER COMMENTS

Posted by

on
i hae used nexium for over 3yrs and have had a tron bi cep and a ruptured thumb and now was told i have to have open heart surgery because of plaque buildup but 2 yrs ago i was fine when they tested me for that i have read that the use of nexium can cause that as well
i also have constant pain in my wrists and thumbs both

Posted by

on
I have had a fractured ankle last past 2 months. I was taking Nexium for bleeding ulcers. I have been having serious pain in my wrist and hand it causes my hands to become numb. I wanted to know what should I do?

Posted by

on
I have had a fractured ankle last past 2 months. I was taking Nexium for acid reflux. I have been having serious pain in my wrist and hand it causes my hands to become numb. I wanted to know what should I do?

Posted by

on
I have been taking Nexium for several years and have had both hip joints replaced.

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com

Request Legal Help Now! - Free